MAUDE Adverse Event Report: STRYKER SPINE-US 6.5X45 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US 6.5X45 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 482616545
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device remains implanted in the patient.
 
Event or Problem Description
A physician reported that, while implanting a 6.5 mm serrato pedicle screw at l-5 s1, the pedicle broke.The physician was able to complete the procedure using the same serrato pedicle screw at the same level; no extension of the construct was necessary.This event resulted in a 10-minute surgical delay.No adverse consequence to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, material analysis and functional analysis could not be performed as the device was not returned.A review of the device history and complaint history records could not be performed as a valid lot code was not provided and could not be obtained.From the serrato surgical technique: for increased bone purchase, use the taps to prepare the pedicle canal.After attaching a xia 3 handle, insert the tap into the pedicle and into the vertebral body.With the pedicle pathway prepared, and the proper screw diameter and length determined, insert the screw into the pedicle using the appropriate screwdriver.The serrato polyaxial titanium self-tapping screws have serrations to ease screw insertion.However, in most cases, tapping is recommended.For larger diameter screws, there is more torque applied at the upper part of the screw due to the cancellous cortical thread design combined with a dual lead.Undertapping may cause the screw to become bound in the bone, and with the excess torque applied to drive the screw down, may cause the pedicle to fracture.Possible root causes include lack of tapping, undertapping, difficult angle, and/or excess torque applied.No action is required at this time as there is no indication to suggest a product non-conformity or unanticipated hazard.

Brand Name
6.5X45 POLYAXIAL SCREW
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8915179
Report Number3005525032-2019-00072
Device Sequence Number10826377
Product Code NKB
UDI-Device Identifier07613327352658
UDI-Public07613327352658
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K170496
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number482616545
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/25/2019
Supplement Date Received by Manufacturer10/17/2019
Initial Report FDA Received Date08/21/2019
Supplement Report FDA Received Date11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1